Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 26, 2021, 5:40 PM EDT for Collier County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 5:40 PM EDT (21:40 UTC)
- Expired
- Aug 26, 2021, 6:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Collier County, FL
The radar
The Miami radar (KAMX), 153 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486
WWUS82 KMFL 262140
SPSMFL
Special Weather Statement
National Weather Service Miami FL
540 PM EDT Thu Aug 26 2021
FLZ069-070-262215-
Coastal Collier County FL-Inland Collier County FL-
540 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northwestern Collier
County through 615 PM EDT...
At 540 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Orangetree, or 8 miles east of Bonita
Springs, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Golden Gate Estates, Naples Park, Orangetree, Big Corkscrew Island,
North Naples, Pelican Bay, Corkscrew Swamp Sanctuary and Quail Creek
Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2642 8166 2642 8157 2649 8156 2649 8152
2630 8149 2622 8185
TIME...MOT...LOC 2140Z 095DEG 18KT 2636 8164
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:06 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 26, 3:06 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Miami FL
306 PM EDT Thu Aug 26 2021
.SHORT TERM...
An upper level low has moved northwest and continues to exit the
region and into the Gulf of Mexico. Rain has diminished across the
area with a few lingering showers and storms across the area. The
atmosphere has been pretty worked over and additional development
will depend on how much recovery can occur. Looking at current vis
satellite some clearing is occurring, this will allow for some
recovery with instability and diurnal heating. Lingering moisture
across the area will allow for some additional shower and
thunderstorm development, mainly focused over the interior and west
coast with the prevailing easterly breeze.
As we move into Friday, high pressure will remain across the region
with breezy easterly winds. A more typical summertime pattern for
Friday with seabreeze driven showers and thunderstorms. Greatest
coverage will be over the Atlantic and east coast in the morning and
afternoon before shifting towards the interior and gulf coast in the
afternoon and evening.
High temperatures will be seasonable today around 90 degrees, with
temperatures tomorrow in the low to mid 90s.
.LONG TERM...
Friday Night through Sunday
Tropical Depression Nine is currently located in the Carribean Sea,
about 300 miles south of Cuba. The official forecast per the
National Hurricane Center has this system intensifying into a
Tropical Storm, and eventually a Hurricane by this weekend. Current
guidance keeps this system and associated impacts offshore to the
west of South Florida and away from the local Gulf waters for now.
With that said, a subtle eastward shift in the track could result in
a substantial QPF totals and possibly tropical storm force winds,
particularly for the western half of the region. There is a
noticeable QPF gradient per WPC's latest guidance, therefore
interested parties should continue to monitor the progression and
evolution of TD 9 through this weekend.
Monday through Thursday
Weak high pressure is forecast to build into the Florida peninsula
following the northward progression of TD 9. This will allow for
modest, easterly boundary layer flow to become realized over the
region, eventually veering towards the south/southeast by mid week
next week. This should allow for showers and thunderstorms to
develop along the east coast in the morning, with a gradual
propagation towards the interior/Gulf coast by the afternoon/evening
hours. Impacts should be limited to localized flooding and locally
enhanced wind gusts.
Temperatures will be muggy, as to be expected this time of year.
Maximum temperatures will be in the upper 80s/lower 90s along the
coastlines, and low/mid 90s elsewhere. Dewpoints in the mid/upper
70s will allow for apparent temperatures to exceed 100, and
possibly 105 in a few locations through the extended forecast period.
&&
.AVIATION(18Z TAFS)...
Upper level low is moving out of the region with lingering showers
and storms possible. However, drier air is working into the region
with most showers and storms over the interior and west coast this
afternoon. Models depict some moisture moving into the east coast
early tomorrow morning. Therefore, have included VCSH for the east
coast terminals. Easterly winds will persist throughout the
period.
&&
.MARINE...High pressure with breezy easterly winds with at least
exercise caution criteria over the local waters. Scattered showers
and thunderstorms will be possible across the waters each day.
&&
.BEACHES...There is a high rip current risk along the east coast
beaches of South Florida due to breezy easterly winds. An elevated
rip current risk will remain across the region into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 80 89 81 90 / 30 60 30 60
West Kendall 79 90 79 91 / 30 60 40 60
Opa-Locka 79 90 80 91 / 30 60 30 60
Homestead 79 89 78 89 / 30 50 40 60
Fort Lauderdale 80 89 81 89 / 40 70 30 60
N Ft Lauderdale 80 88 81 89 / 40 70 30 60
Pembroke Pines 79 89 79 90 / 30 60 30 60
West Palm Beach 77 89 78 90 / 40 70 40 70
Boca Raton 79 88 80 89 / 40 70 30 60
Naples 77 91 77 91 / 20 60 40 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
173.
AM...None.
GM...None.
&&
Tonight/Friday and Aviation/Marine...Kelly
Friday Night through Thursday...Bhatti
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Aug 26, 7:23 AM EDT, 10 hours 17 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 723 AM EDT Thu Aug 26 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 262330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 723 AM EDT Thu Aug 26 2021 ...SCATTERED THUNDERSTORMS ACROSS PORTIONS OF SOUTH FLORIDA... ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents along the Atlantic beaches of South Florida. Flooding: localized flooding possible over the eat coast metro areas this morning. Thunderstorms: Scattered thunderstorms are forecast for today, with locally gusty winds, frequent lightning, and heavy rainfall possible. Wind: Locally gusty winds will be possible with the stronger showers and thunderstorms across all of South Florida, including the local waters. Waterspouts: Waterspouts will be possible with showers and storms. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Threat for thunderstorm impacts will continue through the rest of the forecast period. main impacts include locally gusty winds, frequent lightning, and heavy rainfall possible. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 26, 3:11 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Miami FL
311 PM EDT Thu Aug 26 2021
FLZ063-066-262015-
Hendry FL-Glades FL-
311 PM EDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of northern Hendry and
Glades Counties through 415 PM EDT...
At 310 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 13 miles south of
Buckhead Ridge to Devils Garden. Movement was northwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clewiston, Labelle, Moore Haven, Lakeport, Montura, Palmdale, Port La
Belle, Brighton Seminole Reservation, Devils Garden, Ortona, Muse,
Indian Prairie Canal Mouth, Lake Hicpochee and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2703 8086 2700 8087 2695 8100 2689 8100
2688 8091 2682 8085 2653 8106 2675 8157
2702 8156 2703 8153 2703 8134 2704 8133
2703 8133 2703 8127 2712 8127 2712 8117
2720 8117 2721 8115 2721 8112
TIME...MOT...LOC 1910Z 124DEG 18KT 2694 8086 2662 8111
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BAXTERSpecial weather statement, Aug 26, 5:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
540 PM EDT Thu Aug 26 2021
FLZ069-070-262215-
Coastal Collier County FL-Inland Collier County FL-
540 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northwestern Collier
County through 615 PM EDT...
At 540 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Orangetree, or 8 miles east of Bonita
Springs, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Golden Gate Estates, Naples Park, Orangetree, Big Corkscrew Island,
North Naples, Pelican Bay, Corkscrew Swamp Sanctuary and Quail Creek
Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2642 8166 2642 8157 2649 8156 2649 8152
2630 8149 2622 8185
TIME...MOT...LOC 2140Z 095DEG 18KT 2636 8164
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:01 PM EDT | Special Marine Warning | MFL | 89 min | |
| Aug 25, 8:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 66 min |
| Aug 25, 9:04 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 41 min |
| Aug 25, 9:42 PM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
| Aug 25, 9:45 PM EDT | Special Marine Warning | MFL | 90 min | |
| Aug 25, 9:50 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Aug 25, 9:51 PM EDT | Special Marine Warning | MFL | 84 min | |
| Aug 25, 10:52 PM EDT | Special Weather Statement | MFL | Glades | 53 min |
| Aug 25, 11:27 PM EDT | Special Weather Statement | MFL | Broward | 33 min |
| Aug 26, 12:04 AM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Aug 26, 12:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| Aug 26, 12:42 AM EDT | Special Weather Statement | MFL | Broward | 33 min |
| Aug 26, 1:27 AM EDT | Special Weather Statement | MFL | Palm Beach | 63 min |
| Aug 26, 1:58 AM EDT | Special Weather Statement | MFL | Martin | 32 min |
| Aug 26, 2:00 AM EDT | Special Marine Warning | MFL | 30 min | |
| Aug 26, 2:23 AM EDT | Special Weather Statement | MFL | Palm Beach | 67 min |
| Aug 26, 2:55 AM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 26, 3:13 AM EDT | Special Weather Statement | MFL | Monroe | 47 min |
| Aug 26, 3:25 AM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Aug 26, 4:17 AM EDT | Special Marine Warning | MFL | 58 min | |
| Aug 26, 4:19 AM EDT | Special Weather Statement | MFL | Miami-Dade | 56 min |
| Aug 26, 4:30 AM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| Aug 26, 5:10 AM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Aug 26, 6:23 AM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Aug 26, 6:41 AM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Aug 26, 7:37 AM EDT | Special Marine Warning | MFL | 23 min | |
| Aug 26, 7:38 AM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Aug 26, 3:11 PM EDT | Special Weather Statement | MFL | Glades | 64 min |
| Aug 26, 3:36 PM EDT | Special Marine Warning | MFL | 24 min | |
| Aug 26, 5:40 PM EDT | Special Marine Warning | MFL | 35 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.